North Carolina, 2014

Hail and Damaging Winds in North Carolina, July 28, 2014

July 28, 2014 · NWS MHX · 17 events in 2 counties and zones

Numerous showers and thunderstorms developed over during the afternoon and evening of July 28th along the North Carolina coast. Several of the storms became severe producing strong winds and very large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$350,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MHX wrote it up.

Numerous showers and thunderstorms developed over during the afternoon and evening of July 28th along the North Carolina coast. Several of the storms became severe producing strong winds and very large hail. Baseball size hail in Havelock damaged many vehicle and structures.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 28, 2:17 PM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 28, 2:17 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
317 PM EDT MON JUL 28 2014

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA
TONIGHT. THE FRONT WILL BECOME STATIONARY OVER THE OFFSHORE WATERS
THROUGH THE WEEK...DRIFTING BACK TOWARD THE COAST LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 3 PM MON...LOW PRESSURE CENTERED OVER SOUTHERN NY/NORTHERN
PA...WITH ATTENDANT COLD FRONT EXTENDING FROM THE MID-ATLANTIC
THROUGH CNTRL NC INTO THE GULF STATES. FRONT WILL CONTINUE TO MOVE
EASTWARD THIS AFTN WITH ENC IN WARM SECTOR. SPC CONTINUES TO
OUTLOOK EASTERN NC IN SLIGHT RISK...WITH UNSTABLE AIRMASS AND
FAVORABLE DYNAMICS...AS UPPER TROUGH APPROACHES ACCOMPANIED BY
70-80KT UPPER JET. MODELS CONTINUE TO DEPICT VERY UNSTABLE
ENVIRONMENT WITH STRONG SHEAR AND CLASSIC INVERTED V-TYPE
SOUNDING. CAPE VALUES 3000-4000J/KG...LI VALUES -8/-9C...AND 0-6KM
SHEAR 30-35KT. BEST INSTABILITY AND MOISTURE WILL BE ALONG AND
EAST OF HIGHWAY 17 WITH DEEP WESTERLY FLOW CAPPING INLAND AREAS.
CONVECTIVE COVERAGE STILL REMAINS SOMEWHAT UNCERTAIN THROUGH THIS
EVENING AS MODELS CONTINUE TO TREND DRIER...THOUGH STILL THINK
BEST CHANCES WILL BE ALONG THE COASTAL AREAS MAINLY E OF HIGHWAY
17...FROM ABOUT OREGON INLET TO NEW BERN/RICHLANDS AREA AND POINTS
E/SE WITH ENHANCED CONVERGENCE AIDED BY SEABREEZE AND DIFF HEATING
BOUNDARIES. MAIN LIMITING FACTOR TODAY WILL BE THE DEEP WESTERLY
FLOW...WITH GUIDANCE SHOWING DEWPOINTS INLAND MIXING DOWN INTO THE
LOW/MID 60S. HOWEVER ANY TSTM THAT DOES DEVELOP HAS THE POTENTIAL
TO BECOME STRONG TO SEVERE GIVEN THE ATMOSPHERE...WITH DAMAGING
WIND GUSTS...LARGE HAIL...AND FREQUENT LIGHTNING. ISOLATED TORNADO
THREAT AS WELL GIVEN STRONG SHEAR AND BOUNDARY. WILL DELAY START
OF SCT CONVECTION UNTIL AFT 20Z THIS AFTN. OVERNIGHT LOWS EXPECTED
FROM THE UPR 60S INLAND AND THE 70S COAST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
AS OF 3 PM MON...WE SHOULD BE MAINLY DRY...AS SFC FRONT WILL HAVE
SHIFTED OFFSHORE. HOWEVER...RETAINED A SLIGHT CHANCE THUNDER AS
H85 MB FLOW REMAINS SW DESPITE LIGHT N FLOW AT THE SFC. SOME
ELEVATED INSTABILITY COUPLED WITH LINGERING LOW/MID LEVEL MOISTURE
COULD GENERATE AN ISOLATED THUNDERSHOWER ESP ACROSS THE EASTERN
2/3 OF THE FA. PLEASANT TEMPS EXPECTED TUE WITH HIGHS IN THE MID 80S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 230 PM MON...AN UNSEASONABLY DEEP LONGWAVE UPPER TROUGH
WILL RESIDE OVER THE EASTERN CONUS THROUGH THE MID TO LATE WEEK
PERIOD. SFC HIGH PRES TO THE WEST WILL RIDGE INTO THE REGION TUE
NIGHT THROUGH THURS NIGHT WITH A FRONTAL BOUNDARY STALLED WELL
OFFSHORE BRINGING LIGHT NLY FLOW AND UNSEASONABLY LOW DEWPOINTS
ACROSS THE REGION. CANNOT RULE OUT AN ISOLATED SHOWER DEVELOPING
THROUGH PEAK HEATING EACH AFTERNOON BUT WITH A RELATIVELY DRY
AIRMASS IN PLACE...PWATS BELOW 1.25" (LESS THAN 25 PERCENTILE FOR
THIS TIME OF YEAR)...COVERAGE WILL BE MINIMAL AND WILL KEEP POPS
BELOW 10 PERCENT. TEMPS WILL BE COMFORTABLE WITH LOWS IN THE LOW
TO MID 60S INLAND TO AROUND 70 COAST AND HIGHS IN THE MID 80S TO
LOW 80S OBX.

BY FRIDAY...THE OFFSHORE BOUNDARY BEGINS TO RETREAT WESTWARD AS AN
INVERTED TROUGH WHILE SHORTWAVE ENERGY AND MOISTURE FROM AN UPSTREAM
SYSTEM MOVES ACROSS THE AREA BRINGING INCREASING PRECIP CHANCES. BY
LATE IN THE WEEKEND INTO EARLY NEXT WEEK THE UPPER TROUGH LIFTS
NORTH AND IS REPLACED BY THE SUBTROPICAL RIDGE BUILDING IN FROM THE
WESTERN ATLANTIC WHILE THE QUASI-STATIONARY SFC TROUGH CONTINUES
ACROSS EASTERN NC. MOIST S TO SW FLOW PERSISTING ALOFT...SFC
CONVERGENCE ALONG THE TROUGH AND AN UNSTABLE ENVIRONMENT WILL KEEP
CHC POPS IN THE FORECAST THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK. TEMPS REMAIN NEAR OR SLIGHTLY BELOW CLIMO WITH SEASONABLE
DEWPOINT TEMPS FOR THE LATER HALF OF THE LONG TERM.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 18Z TUESDAY/...
AS OF 130 PM MON...A COLD FRONT WILL PUSH ACROSS EASTERN NC THROUGH
THE AFTERNOON/EVENING. THIS BOUNDARY WILL TRIGGER SHOWER AND
THUNDERSTORM DEVELOPMENT WITH THE MAIN THREAT OF DAMAGING WIND AND
LARGE HAIL CONFINED TO EWN/OAJ. THEREFORE...A BRIEF PERIOD OF SUB-
VFR CIGS/VSBYS IS POSSIBLE IN ASSOCIATION WITH ANY PRECIPITATION
ACTIVITY. THE FRONT WILL MOVE OFFSHORE LATER THIS EVENING WITH
LINGERING LOW/HIGH CLOUDS ACROSS THE AREA. GUSTY SW WINDS THIS
AFTERNOON WILL SUBSIDE AND VEER TO THE NORTH AFTER THE FRONTAL
PASSAGE...FROM EAST TO WEST. NORTH WINDS...SOME LINGERING CLOUDS
AND A DRIER AIRMASS WILL KEEP CONDITIONS DRY THROUGH THE REST
OF THE PERIOD. EXPECT SOME CU DEVELOPMENT TUESDAY LATE MORNING.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 230 PM MON...HIGH PRES BUILDING IN FROM THE WEST WILL BRING
GOOD FLYING WEATHER FOR THE MIDDLE OF THE WEEK WITH VFR CONDITIONS
DOMINATING. CANNOT RULE OUT PATCHY EARLY MORNING FOG AT THE
TERMINALS EACH MORNING BUT WITH AN UNSEASONABLY DRY AIRMASS IN PLACE
CONDITIONS ARE NOT CONDUCIVE FOR WIDESPREAD FOG DEVELOPMENT. A TROUGH
OF LOW PRESSURE MOVES BACK INTO THE REGION LATE FRI AND SAT BRINGING
INCREASING MOISTURE AND CHANCES FOR SHOWERS OR THUNDERSTORMS.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH TUESDAY/...
AS OF 3 PM MON...LATEST OBS SHOW SW WINDS 10-20 KT AND SEAS 2-4 FT
NORTH OF HATTERAS AND 3-5 FT SOUTH. COLD FRONT WILL MOVE THROUGH THE
WATERS TONIGHT. WINDS BECOME NORTHERLY 10-15 KT BEHIND THE FRONT.
SCATTERED TSTMS EXPECTED THIS AFTERNOON AND EVENING...ESP ACROSS
THE SOUTHERN WATERS WITH STRONG/SEVERE STORMS POSSIBLE. WINDS N-NE
10-15 KT AND SEAS 2-4 FT ON TUE.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 230 PM MON...HIGH PRES BUILDS IN FROM THE WEST THROUGH THE
MIDDLE OF THE WEEK WITH A STALLED FRONTAL BOUNDARY WELL EAST OF THE
WATERS. WINDS WILL PREDOMINATELY BE NE TO E AOB 15 KT TUES NIGHT
INTO FRI WITH SEAS AROUND 2 TO 4 FT. THE FRONT RETREATS WESTWARD AS
A COASTAL TROUGH LATE FRI INTO SAT WITH WINDS BECOMING SLY LESS THAN
15 KT EAST OF THE TROUGH WITH SEAS GENERALLY 2 TO 3 FT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JAC
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...SK
AVIATION...LEP
MARINE...JAC/SK
Hazardous weather outlook, Jul 28, 10:04 AM EST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1104 AM EDT MON JUL 28 2014

NCZ095-098-103-104-291515-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
1104 AM EDT MON JUL 28 2014

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING
SOUTH OF CAPE HATTERAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

A STRONG COLD FRONT WILL APPROACH EASTERN NORTH CAROLINA TODAY.
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WIND
GUSTS...HAIL...AND FREQUENT LIGHTNING.

HOT AND HUMID TODAY WITH HEAT INDEX VALUES AROUND 100 TO 104
DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ045>047-080-081-092>094-291515-
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-
PAMLICO-
1104 AM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG COLD FRONT WILL APPROACH EASTERN NORTH CAROLINA TODAY.
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WIND
GUSTS...HAIL...AND FREQUENT LIGHTNING.

HOT AND HUMID TODAY WITH HEAT INDEX VALUES AROUND 100 TO 104
DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-079-090-091-291515-
MARTIN-PITT-GREENE-DUPLIN-LENOIR-
1104 AM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG COLD FRONT WILL APPROACH EASTERN NORTH CAROLINA TODAY.
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WIND
GUSTS...HAIL...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 2:53 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
353 PM EDT MON JUL 28 2014

NCZ092>094-282100-
CRAVEN-JONES-PAMLICO-
353 PM EDT MON JUL 28 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN AND JONES
COUNTIES THROUGH 500 PM EDT...

AT 353 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
COMFORT...OR ABOUT 14 MILES NORTH OF HALF MOON...MOVING EAST AT 50
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TRENTON...
POLLOCKSVILLE...RIVER BEND...TRENT WOODS...COASTAL CAROLINA REGIONAL
AIRPORT...FAIRFIELD HARBOR.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3505 7764 3510 7757 3523 7668 3500 7671
      3499 7676 3497 7678 3496 7682 3507 7700
      3501 7698 3495 7688 3494 7680 3493 7681
      3499 7764
TIME...MOT...LOC 1953Z 263DEG 42KT 3503 7745

26
Special weather statement, Jul 28, 3:21 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
421 PM EDT MON JUL 28 2014

NCZ090-092-098-282115-
DUPLIN-JONES-ONSLOW-
421 PM EDT MON JUL 28 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...DUPLIN AND JONES
COUNTIES THROUGH 515 PM EDT...

AT 421 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MAGNOLIA...OR ABOUT 8 MILES SOUTH OF WARSAW...MOVING EAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KENANSVILLE...
GREENEVERS...BEULAVILLE...LYMAN...ALBERT J ELLIS AIRPORT...RICHLANDS.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3490 7815 3499 7816 3499 7734 3470 7736
      3469 7735 3467 7736 3468 7767 3472 7768
      3471 7799 3473 7802 3472 7811 3471 7814
      3474 7820
TIME...MOT...LOC 2021Z 273DEG 35KT 3489 7807

26

The radar

The Morehead City radar (KMHX), 26 km away, was scanning. The volume nearest the first event began at 20:42 UTC.

Open the radar archive at this moment

Event by event

15 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Craven

When
July 28, 3:40 PM EST
Where
Craven County, 1.33 mi WNW of Riverdale
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.990, -77.000

Spotter reported nickel sized hail fell in Riverdale.

Hail, Craven

When
July 28, 3:48 PM EST
Where
Craven County, 0.69 mi S of Croatan
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
34.960, -76.950

Spotter reported dime sized hail fell in Neuse Forest.

Hail, Craven

When
July 28, 3:54 PM EST
Where
Craven County, 0.69 mi S of Croatan
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.960, -76.950

Spotter reported quarter sized hail fell in Neuse Forest.

Hail, Craven

When
July 28, 4:00 PM EST
Where
Craven County, 0.69 mi S of Croatan
Measured
1.25 in hail
Reported by
Social Media
Coordinates
34.960, -76.950

Quarter to half dollar size hail reported in Carolina Pines.

Hail, Pamlico

When
July 28, 4:10 PM EST
Where
Pamlico County, 0.69 mi S of Arapahoe
Measured
0.88 in hail
Reported by
Public
Coordinates
35.020, -76.830

Public reported nickel sized hail just southwest of Arapahoe.

Hail, Craven

When
July 28, 4:10 PM EST
Where
Craven County, 1.84 mi WSW of Cherry Pt Usnr
Measured
0.75 in hail
Reported by
Public
Coordinates
34.890, -76.930

Public reported penny sized hail in Cherry Branch.

Hail, Pamlico

When
July 28, 4:11 PM EST
Where
Pamlico County, 1.33 mi WNW of Minnesott Beach
Measured
1.75 in hail
Reported by
Public
Coordinates
34.980, -76.820

Minnesott Golf and Country Club reported golf ball size hail.

Hail, Pamlico

When
July 28, 4:17 PM EST
Where
Pamlico County, 1.33 mi WNW of Minnesott Beach
Measured
1.75 in hail
Reported by
Public
Coordinates
34.980, -76.820

Public reported quarter to golf ball sized hail just east of Minnesott Beach.

Thunderstorm Wind, Craven

When
July 28, 4:35 PM EST
Where
Craven County, 1.84 mi WSW of Cherry Pt Usnr
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
34.890, -76.930

County 911 center reported a power line blown down across Highway 101 in Havelock.

Hail, Craven

When
July 28, 4:41 PM EST
Where
Craven County, 1.29 mi SSW of Cherry Pt Usnr
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
34.883, -76.909

Spotter reported two inch hail in Havelock.

Hail, Craven

When
July 28, 4:47 PM EST
Where
Craven County, 0.83 mi SW of Havelock
Measured
1.25 in hail
Reported by
Public
Coordinates
34.871, -76.889

Public reported half dollar sized hail on McCotter Blvd.

Thunderstorm Wind, Craven

When
July 28, 4:51 PM EST
Where
Craven County, 1.38 mi N of (Nkt)mcas Cherry Pt
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
34.920, -76.880

Cherry Point ASOS with a wind gust of 64 mph.

Hail, Craven

When
July 28, 4:52 PM EST
Where
Craven County, 1.84 mi WSW of Cherry Pt Usnr
Measured
2.75 in hail
Property damage
$350,000
Reported by
Trained Spotter
Coordinates
34.890, -76.930

Hail up to baseball size reported in Havelock. Many cars damaged with cracked or broken windshields and windows. Several mobile homes had numerous windows broken with severe damage to siding. No injuries were reported.

Hail, Craven

When
July 28, 4:54 PM EST
Where
Craven County, 1.84 mi WSW of Cherry Pt Usnr
Measured
2 in hail
Reported by
Public
Coordinates
34.890, -76.930

Golf ball to hen egg size hail reported outside of Cherry Point Marine Base.

Hail, Craven

When
July 28, 4:59 PM EST
Where
Craven County, 1.84 mi WSW of Cherry Pt Usnr
Measured
1.75 in hail
Reported by
Public
Coordinates
34.890, -76.930

Public reported golf ball sized hail on Charles Street.

Hail, Craven

When
July 28, 5:00 PM EST
Where
Craven County, 1.84 mi WSW of Cherry Pt Usnr
Measured
2 in hail
Reported by
Social Media
Coordinates
34.890, -76.930

Several Social Media reported of 2 inch hail around the Havelock area. Some reports of damage to vehicles in the area as well.

Hail, Craven

When
July 28, 5:02 PM EST
Where
Craven County, 0.69 mi N of North Harlowe
Measured
0.75 in hail
Reported by
Social Media
Coordinates
34.860, -76.770

Public reported through social media that penny sized hail fell in North Harlowe.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2014Every state in 2014This day in weather historyWarnings in North Carolina, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 527028, 527029, 527030, 527031, 527032, 538285, 527033, 527034, 527042, 527035, 527036, 527041, 527037, 527038, 527039, 538286, 527040.